Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Herbert Stahl and Vilmos Totik
Title: General orthogonal polynomials
Additional book information: Encyclopaedia of Mathematics and its Applications, vol.\ 43, Cambridge University Press, Cambridge, 1992, 250 pp., US$59.95. ISBN 0-521-41534-9.

References [Enhancements On Off] (What's this?)

  • [1] P. Erdös and P. Turan, On interpolation. III, Ann. of Math. (2) 41 (1940), 510-553. MR 0001999 (1:333e)
  • [2] W. K. Hayman and P. B. Kennedy, Subharmonic functions, vol. 1, London Math. Society Monographs (N.S.), vol. 9, Academic Press, London, 1976.
  • [3] N. S. Landkof, Foundations of modern potential theory, Grundlehren Math. Wiss., vol. 190, Springer, New York, 1972. MR 0350027 (50:2520)
  • [4] P. Nevai, Geza Freud, orthogonal polynomials and Christoffel functions, A Case Study, J. Approx. Theory 48 (1986), 3-167. MR 862231 (88b:42032)
  • [5] E. A. Rahmanov, On the asymptotics of the ratio of orthogonal polynomials. II, Math. USSR-Sb. 46 (1983), 105-117.
  • [6] E. B. Saff and V. Totik, Logarithmic potential with external fields (to appear). MR 1485778 (99h:31001)
  • [7] T. J. Stieltjes, Recherches sur les fractions continues, Ann. Fac. Sci. Toulouse (1) 8 (1894), T1-122; (1) 9 (1895), A5-47. MR 1344720 (97i:01054a)
  • [8] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, RI, 1975.
  • [9] M. Tsuji, Potential theory in modern function theory, Maruzen, Tokyo, 1959. MR 0114894 (22:5712)
  • [10] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Amer. Math. Soc. Colloq. Publ., vol. 20, Amer. Math. Soc., Providence, RI, 1969. MR 0218588 (36:1672b)

Review Information:

Reviewer: D. S. Lubinsky
Journal: Bull. Amer. Math. Soc. 28 (1993), 403-408
DOI: https://doi.org/10.1090/S0273-0979-1993-00374-4
American Mathematical Society